It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Nutritional Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-26-2008, 03:52 AM   #1
Member
(female)
 
Join Date: Oct 2007
Location: Amman, Jordan
Posts: 84
susu2007 HB User
Can vitamin D supplements cause an increase in anxiety?

I was wondering if anyone out there had noticed an increase in anxiety levels after taking vitamin D supplements. I am vitamin D deficient and have been taking supplements for ten day now ( I am on 1000 IU a day) in addition to increasing my intake of salmon and tuna.

I would appreciate any response or advice.

Thanks a lot,..

 
Old 12-20-2010, 11:06 PM   #2
Newbie
(male)
 
Join Date: Dec 2010
Location: Australia
Posts: 1
runlittlerabbit HB User
Re: Can vitamin D supplements cause an increase in anxiety?

Quote:
Originally Posted by susu2007 View Post
I was wondering if anyone out there had noticed an increase in anxiety levels after taking vitamin D supplements. I am vitamin D deficient and have been taking supplements for ten day now ( I am on 1000 IU a day) in addition to increasing my intake of salmon and tuna.

I would appreciate any response or advice.

Thanks a lot,..
Not sure if you ever got a reply to this but I just began Vitamin D supplements and began having panic attacks regularly. Anytime that I take more than about 1000iu at a time I end up with panic attacks and severe anxiety. I have stopped for now but wondered if you ever got any additional information regarding this? I am concerned as I have MS and need the Vitamin D to treat the MS however I can't bring myself to take it as the panic attacks are unbearable.

 
Sponsors Lightbulb
   
Old 12-21-2010, 02:51 AM   #3
Inactive
(female)
 
Join Date: Aug 2007
Location: NYC
Posts: 1,434
jenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB User
Re: Can vitamin D supplements cause an increase in anxiety?

Hi,

I have not heard of this side effect. Are you taking Vitamin D 2 or D3? I ask because D2 is synthetic. If D2, I would definitely switch. Also, how about decreasing the dose to say, 500 mg., and see if that helps.

All the best,

Jen

 
Old 04-17-2011, 06:25 PM   #4
Newbie
(male)
 
Join Date: Apr 2011
Location: charlotte, nc
Posts: 1
fcox1 HB User
Re: Can vitamin D supplements cause an increase in anxiety?

Jen, did your anxiety get better? Did you stop the V D? Is this what was causing your issue.

I have to tell you, I stated on 2000 iu yesterday and my nerves are wrecked right now. No kidding, this happens every time i try to take it and it is not in my head. Guess I need to hang out more in the sun and see how things go.

 
Old 07-13-2011, 04:14 PM   #5
Newbie
(female)
 
Join Date: Jun 2009
Location: UK
Posts: 5
roseenglish HB User
Re: Can vitamin D supplements cause an increase in anxiety?

Vitamin D like most supplements works in synergy with other minerals and vitamins, in other words they "Need" other vitamins/minerals in order to do their job.

Vit D will deplete Magnesium & calcium from the stores you have in your body. If you dont have enough to begin with or are low then taking Vit D will force you into a magnesium deficiency which absolutely CAN cause anxiety as well as all kinds of symptoms some of which are akin to D deficiency.

So many people stop taking Vit D even when they know they are deficient because of what they consider to be side effects of Vit D when in reality whats happening is the above.

The internet can be your friend or foe - depends who's written the info youre reading so it's a matter of trying to find peoples actual experiences rather than reading what someone on their blog from a 3rd party objective.

Last edited by moderator2; 07-13-2011 at 05:03 PM. Reason: please do not post a commercial website

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Vitamin D deficiency susu2007 Vitamins & Supplements 75 02-27-2011 07:44 AM
The Vitamin Pills Were The Main Cause? melvinbrand Acid Reflux / GERD 5 01-18-2010 11:17 PM
What are underlying causes that contribute to low Vitamin D? djpatd Vitamins & Supplements 5 05-21-2008 01:36 PM
Vitamin E and Bladder Cancer Hardy09 Cancer: Bladder 6 05-20-2007 09:07 PM
Vitamin/Mineral/Herbs Quickness LushStars Depression 8 08-01-2005 12:51 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:16 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!